# SDR CA150319002

- Difficulty date: March 13, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 36,013 hours
- Engine: Pwa PT6A67D
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot System
- Condition: Intermittent
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON DEPARTURE PASSING THROUGH 3000-4000 FT, THE CREW ENCOUNTERED YD.  RUDDER BOOST FAILURE. THE DECISION WAS MADE TO ACTION THE CHECKLIST ONCE CLEARED ON COURSE. SHORTLY AFTER THIS, THE FLIGHT DIRECTOR FAILED.  ONCE CLIMBING THROUGH 10,000, IT WAS NOTICED THAT THE CAPTAINS ASI WAS READING INCORRECTLY.  THIS PROMPTED THE CREW TO CHECK THE ACCURACY OF THE ALTIMETERS, THEY WERE IN ERROR BETWEEN 2-2500 FT,  AT THIS POINT THE DECISION WAS MADE, IN CONSULTATION WITH ATC, TO MAINTAIN CLEARED ALTITUDES USING EXPDR NR 1.  HOWEVER, THE CREW FELT AS THOUGH WE WERE FLYING 2500 TOO HIGH, DUE TO THE ERRORS ON THE CAPTAINS SIDE ALTIMETER.  THE DECISION WAS MADE TO USE ALTERNATE AIR JUST PRIOR TO DESCENT.  AT THIS POINT THE ASI BEGAN TO READ PROPERLY AND THE ALTIMETER SLOWLY STARTED TO CATCH UP TO THE PROPER ALTITUDE.  ONCE PASSING THROUGH, APPROXIMATELY, 3000 FT, THE YD/RUDDER BOOST AND FLIGHT DIRECTOR CAME BACK ONLINE.  CREW HAD GROUND CONTACT AND LANDED SAFELY WITHOUT INCIDENT.  NO INDICATION OF FAILURES WERE NOTICED PRIOR TO DEPARTURE.  MAINTENANCE RE-POSITIONED KINKED PITOT LINE & SECURED LOOSE STATIC LINE AT THE NR 1 AIRSPEED INDICATOR. PITOT & STATIC LEAK CHECKS WERE CARRIED OUT WITH NO FAULTS FOUND.  ACFT WAS RETURNED TO SERVICE.
